Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
112358

Multivitamins Causing Cysts?

Recommended Posts

After 2 months of reasonably calm acne, I've recently gotten many cysts on my chin and mouth area throughout the past 3 weeks. They seem to appear overnight and some last for a while (I currently have 4). I've been trying to figure out why and just now realized that I've been taking twice the amount of multivitamins I usually do (I usually eat half a tablet a day). A quick google search yields a few similar cases, but I was wondering if anybody here has more info?

Btw, the multivitamins I take have 150 mcg iodine 100%; that seems to matter and relate to acne?

Edited by 112358

Share this post


Link to post
Share on other sites

It may be related. Some people seem to do well on multi's while others do not. Stop it for a few months and see if your skin settles back down.

Some studies implicate excess iodine, so that may be a factor. Others claim B vitamins may be problematic. I don't think there's a definite scientific concensus on it though. Eliminate them and see what happens. May even just be coincidence.

Share this post


Link to post
Share on other sites

Thanks for the response. I have already stopped taking them and I'm gonna wait a few days and hope no new cysts form. And turns out my muti had both Vitamin B12 and 6.

Share this post


Link to post
Share on other sites

Multivits can be counterproductive. You'd think they were regulated but just read the back and you'll see they often have crazy high levels of some vits (especially the b vits) and very low of others.

I tried a super b vit supplement, but it was awful. The b6 and b12 broke me out all over my face and gave me a cyst that still hasn't gone away after months, and the b5 caused my hair to shed like crazy (apparently it will grow back though). However, everyone's circumstances are different; after exhausting most other possibilities I am pretty sure my acne is hormonal due to PCOS and endometriosis, rather than primarily dietry. OR perhaps certain vits aggravate the PCOS which causes the acne. If you're female then yours might be too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×